MAUDE Adverse Event Report: KARL STORZ SE & Co. KG CAMPO TROPHYSCOPE

KARL STORZ SE & Co. KG CAMPO TROPHYSCOPE
Model Number 26008BAC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: "during a hysteroscopic procedure for vaginal septum resection, the insulation sheath of the fine-tip electrode (ref.(b)(4) melted onto the optic telescope (ref.(b)(4) during use, and the fine tip broke off inside the uterine cavity.Use of the device was immediately discontinued, and the damaged equipment was isolated and identified.An active search was undertaken for the broken tip fragment, which was initially visualized within the uterine cavity mucosa using a 26 ch hystero-resectoscope.Attempts to retrieve the fragment with a hysteroscope and curette were unsuccessful.At the surgeon's request, a bettocchi hysteroscope with a small curette and grasping forceps was then used; however, the fragment could no longer be visualized.An extensive search was conducted both within the uterine cavity and throughout the operating environment, including examination of the resectoscope working channels, suction tubing, neptune suction filter, operating room floor, surgical drapes, blood clots, and recovered tissue specimens.A plain abdominal x-ray (kub/asp) was performed, with no abnormal findings.The broken tip fragment could not be located or recovered.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CAMPO TROPHYSCOPE
Common Device Name
CAMPO TROPHYSCOPE
Manufacturer (Section D)
KARL STORZ SE & Co. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key50242718
Report Number50242718
Device Sequence Number10267865
Product Code HIH
UDI-Device Identifier04048551276006
UDI-Public04048551276006
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2026
Report Date (Section F) 08/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26008BAC
Device Catalogue Number26008BAC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/11/2026
Event Location Hospital
Date Report to Manufacturer08/13/2026
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/13/2026
Initial Report FDA Received Date08/13/2026
Supplement Report FDA Received Date08/13/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown